Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 224, NWS Memphis, TN

April 25, 2011DeSoto County, Marshall County, Mississippi; Fayette County, Shelby County, Tennessee; Crittenden County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Apr 25, 2011, 12:13 PM CDT for DeSoto County, Marshall County, Mississippi; Fayette County, Shelby County, Tennessee; Crittenden County, Arkansas. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2011, 12:13 PM CDT (17:13 UTC)
Expired
Apr 25, 2011, 1:00 PM CDT
In force
47 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Crittenden County, AR, DeSoto County, MS, Marshall County, MS, Fayette County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 30 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 12:30 PM CDTTSTM WND DMG3 Se Bartlett, TNLARGE TREE LIMBS DOWN IN THE BELLE TREES NEIGBORHOOD.
Apr 25, 12:40 PM CDTTORNADOCollierville, TNTORNADO REPORTED TO EMA BY LAW ENFOREMENT
Apr 25, 12:46 PM CDTFUNNEL CLOUD1 N Collierville, TNWINDS ESTIMATED AT 55 MPH. LOW LYING FUNNEL CLOUD AT HOUSTON LEVEE AND WOLF RIVER.
Apr 25, 12:46 PM CDTFUNNEL CLOUDOlive Branch, MSFUNNEL CLOUD REPORTED NEAR THE KROGER NEAR COMMERCE AND MT PLEASANT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 9:17 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WUUS54 KMEG 251713
SVRMEG
ARC035-MSC033-093-TNC047-157-251800-
/O.NEW.KMEG.SV.W.0224.110425T1713Z-110425T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1213 PM CDT MON APR 25 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 100 PM CDT

* AT 1213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LYNCHBURG...OR 7 MILES NORTHWEST OF HORN LAKE...AND MOVING EAST AT
  35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
  MEMPHIS...HORN LAKE...OLIVE BRANCH...SOUTHAVEN...COLLIERVILLE...
  GERMANTOWN...MIDTOWN MEMPHIS AND CORDOVA.

 THIS WARNING ALSO INCLUDES AREAS NEAR HORN LAKE...LAKE MCKELLAR AND
  ROBCO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3522 8952 3492 8950 3489 9024 3517 9026
TIME...MOT...LOC 1713Z 267DEG 31KT 3502 9013

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 11:23 AM CDT, 50 minutes earlier.

Area forecast discussion, Apr 25, 11:23 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1123 AM CDT MON APR 25 2011

.UPDATE...
SECOND LINEAR MCS OF THE MORNING WAS MOVING THROUGH THE MS RIVER
DELTA AT 1015 AM. KNQA RADAR INDICATED A MESO LOW ABOUT 50 MILES
NW OF JONESBORO. THE POTENTIAL SEVERITY OF THE MCS WAS LESSENED
SOMEWHAT BY A REMNANT COLD POOL LEFT FROM THE MCS THAT LIFTED
THROUGH THE MIDSOUTH EARLY THIS MORNING.

MAIN CONCERN IN THE SHORT TERM IS THE SOUTHERN END OF THIS LINE...
WHICH IS IN CLOSER PROXIMITY TO LESS WORKED OVER AND MORE UNSTABLE
AIR. DAMAGING WINDS APPEAR TO THE PRIMARY THREAT OVER NORTH MS.

GOES VISIBLE AND IR IMAGERY SHOWED RAPID DEVELOPMENT OF THUNDERSTORM
CLUSTERS OVER NORTHEAST TX...EASTERN OK AND NORTHWEST AR. WATER
VAPOR IMAGERY SHOWED SIGNIFICANT UPPER LEVEL HEIGHT FALLS MOVING
INTO THE RED RIVER VALLEY AT MIDMORNING. ADDITIONAL UPPER LEVEL
ENERGY WAS EVIDENT ON WATER VAPOR IMAGERY... DROPPING INTO THE
BASE OF THE WEST TX TROF. THIS WILL LIKELY DIG THE TROF FURTHER
BEFORE IT EJECTS INTO THE MID MS RIVER VALLEY BY LATE THIS EVENING.

BY LATE AFTERNOON AND EARLY EVENING... EXPECT A SQUALL LINE TO
TAKE SHAPE OVER AR...AHEAD OF THE UPPER TROF. THIS SQUALL LINE
WILL LIKELY ARRIVE IN NORTHEAST AR BY 8 OR 9 PM...AND SPREAD THROUGH
THE REMAINDER OF THE MIDSOUTH THROUGH THE OVERNIGHT.

PWB

&&

.PREV DISCUSSION... /ISSUED 630 AM CDT MON APR 25 2011/

DISCUSSION...

UPDATED FOR 12Z AVIATION DISCUSSION

PREV DISCUSSION... /ISSUED 447 AM CDT MON APR 25 2011/

DISCUSSION...CORRECTION...PREVIOUS VERSION SENT PREMATURELY.

.A DANGEROUS FLOODING SITUATION IS EVOLVING ACROSS THE
MIDSOUTH...AND TWO ROUNDS OF SEVERE THUNDERSTORMS ARE EXPECTED...

THE STORM PREDICTION CENTER HAS INCLUDED AT LEAST PORTIONS OF THE
MIDSOUTH IN A MODERATE RISK FOR SEVERE WEATHER THEIR DAYS ONE TWO
AND THREE CONVECTIVE OUTLOOKS.

THE STALLED FRONTAL BOUNDARY WE HAVE BEEN TALKING ABOUT FOR A
COUPLE OF DAYS NOW REMAINS PARKED ACROSS SOUTHERN MISSOURI
EXTENDING WEST INTO NORTHWEST ARKANSAS. SHOWERS AND THUNDERSTORMS
CONTINUE TO PLAGUE AREAS ALONG AND TO ITS SOUTH. RAINFALL TOTALS
HAVE NOW EXCEEDED 10 INCHES IN PORTIONS OF NORTHEAST ARKANSAS. PW
VALUES BETWEEN 1.5 AND 1.75 INCHES CONTINUE TO PRODUCE TORRENTIAL
RAINFALL RATES. A COMBINATION OF A 30-40 LLJ AND MARGINAL
INSTABILITY ENHANCED BY MID-60 DEGREE DEWPOINTS HAVE KEPT STORMS
GOING THROUGH THE NIGHT.

ONGOING CONVECTION MAY PLAY A BIG ROLE ON WHERE THE BEST CHANCE
OF TORNADOES MATERIALIZES. MUCH OF THE AREA WILL HAVE A DEEP COLD
POOL TO OVERCOME BEFORE ANY REAL TORNADO THREAT DEVELOPS.
HOWEVER...AS TEMPERATURES WARM TOMORROW...INSTABILITY WILL
INCREASE DRAMATICALLY...ESPECIALLY WEST OF THE MISSISSIPPI RIVER
AND STORMS WILL ONCE AGAIN INCREASE IN INTENSITY. A SURFACE LOW
WILL TRACK FROM CENTRAL OKLAHOMA INTO CENTRAL MISSOURI. AT THE
SAME TIME A NEGATIVELY TILTED SHORTWAVE WILL SHIFT ACROSS
ARKANSAS...AND AN INTENSE 60+KT LLJ WILL DEVELOP BELOW. DESPITE
RATHER UNIMPRESSIVE MID LEVEL LAPS RATES...DYNAMIC ENERGY AND
SURFACE BASED INSTABILITY SHOULD BE MORE THAN ENOUGH TO SUPPORT
SUPER CELL THUNDERSTORMS. AFTERNOON 0-3KM SRH WILL BE BETWEEN 350
AND 550 M2/S2 WILL BE SUFFICIENT TO PRODUCE A FEW STRONG
TORNADOES.

OVERNIGHT...WE SHOULD SEE THE STORMS CONGEAL INTO A SQUALL LINE
AND SHIFT ACROSS THE MISSISSIPPI RIVER. DESPITE LOSS OF DAYTIME
INSOLATION...DYNAMIC ENERGY SHOULD BE MORE THAN ENOUGH TO KEEP THE
SEVERE THREAT GOING THROUGH THE NIGHT.

THE SURFACE LOW WILL TRACK NEARLY STRAIGHT NORTHWARD TOMORROW
NIGHT AND ANOTHER FRONT WILL STALL ACROSS THE MIDSOUTH. THIS FRONT
SHOULD STALL A BIT FARTHER SOUTH AND EAST FROM THE PREVIOUS ONE
RESULTING IN TRAINING OF SHOWERS AND THUNDERSTORMS FARTHER SOUTH
AND EAST ACROSS MORE OF THE MIDSOUTH. FLASH FLOODING WILL REMAIN A
BIG CONCERN AS PW VALUES REMAIN VERY HIGH. BASIN AVERAGE RAINFALL
TOTALS BETWEEN THREE AND SIX INCHES ARE EXPECTED ACROSS THE
MIDSOUTH TOMORROW THROUGH TOMORROW NIGHT WITH LOCALLY HIGHER
AMOUNTS. GUIDANCE HAS THE HIGHEST TOTALS NEAR MEMPHIS.

THE SECOND ROUND OF SEVERE STORMS ARE EXPECTED TUESDAY
AFTERNOON...LASTING THROUGH THE OVERNIGHT HOURS. AS THE NEXT
SHORTWAVE ROTATES OUT OF THE PLAINS. A VERY STRONG LLJ AND A
COUPLED UPPER LEVEL JET STRUCTURE...WILL BE BALANCED BY STRONG
SURFACE BASED INSTABILITY ON THE ORDER OF 15000-2000 CAPE
RESULTING IN SUSTAINED ROTATING UPDRAFTS. SOME STRONG TORNADOES
MAY DEVELOP. IN ADDITION LARGE HAIL...DAMAGING WIND...AND AN
ONGOING THREAT OF FLOODING WILL EXIST TUESDAY NIGHT.

BY MIDDAY WEDNESDAY..DRY CONDITIONS WILL RETURN TO THE MIDSOUTH.
THURSDAY AND FRIDAY SHOULD BE VERY NICE AND DRY. HIGHS SHOULD BE
IN THE 70S WITH LOWS IN THE MIDDLE 40S TO MIDDLE 50S.

MODELS DIVERGE DRASTICALLY THIS WEEKEND. THE GFS BRINGS ANOTHER
ROUND OF STORMS TO THE AREA ALONG A COLD FRONT SATURDAY AFTERNOON
INTO THE OVERNIGHT HOURS...WHILE THE ECMWF STALLS THE FRONT
FARTHER NORTH. WILL CONCENTRATE ON THE MORE SHORT TERM ISSUES AND
TAKE MIDDLE OF THE ROAD APPROACH FOR NOW.

30/SIRMON

&&

.AVIATION...
12Z TAF CYCLE

EXPECTING AT LEAST THREE ROUNDS OF THUNDERSTORM ACTIVITY OVER THE
FORECAST AREA DURING THE FORECAST PERIOD. FIRST ROUND OF
THUNDERSTORMS IS CURRENTLY MOVING THROUGH WEST TENNESSEE AND NORTH
MISSISSIPPI. ROUND TWO IS JUST MOVING INTO WESTERN ARKANSAS AND
SHOULD REACH THE FORECAST AREA BY LATE THIS MORNING. THE THIRD
ROUND OF THUNDERSTORMS IS EXPECTED LATE TONIGHT. EACH ROUND OF
THUNDERSTORMS MAY PRODUCE IFR/MVFR CEILINGS AND VISIBILITIES. IN
BETWEEN ROUNDS OF THUNDERSTORMS VFR CONDITIONS ARE EXPECTED. WINDS
WILL BE MAINLY SOUTH OUTSIDE OF THUNDERSTORMS AT 10 TO 20 KNOTS
WITH HIGHER GUSTS.

ARS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  84  69  81  66 / 100 100  70  90
MKL  84  66  80  63 / 100 100  70  90
JBR  80  62  78  57 / 100 100  70  80
TUP  86  67  84  68 /  60  80  60  70

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR CLAY-GREENE-
     LAWRENCE-RANDOLPH.

     FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     EVENING FOR CRAIGHEAD-CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     EVENING FOR ALCORN-BENTON MS-COAHOMA-DESOTO-LAFAYETTE-
     MARSHALL-PANOLA-PRENTISS-QUITMAN-TATE-TIPPAH-TISHOMINGO-
     TUNICA-UNION.

TN...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR LAKE-OBION.

     FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     EVENING FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-
     GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAUDERDALE-
     MADISON-MCNAIRY-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 25, 9:34 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
934 AM CDT MON APR 25 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261645-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
934 AM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT
OVER THE ARKANSAS DELTA SOUTH OF JONESBORO... THE NORTHWEST
MISSISSIPPI RIVER DELTA... AND SOUTHWEST TENNESSEE. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE
MIDSOUTH. THE PRIMARY RISKS THROUGH TONIGHT INCLUDE DAMAGING
STRAIGHT LINE WINDS...TORNADOES AND LARGE HAIL. THE SEVERE THREAT
WILL MAXIMIZED THIS EVENING INTO THE EARLY OVERNIGHT... WITH THE
PASSAGE OF A SEVERE SQUALL LINE.

A FLASH FLOOD WATCH IS IN EFFECT TODAY FAR NORTHEAST ARKANSAS...
THE MISSOURI BOOTHEEL AND FAR NORTHWEST TENNESSEE. TONIGHT...A
FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE MIDSOUTH...
GENERALLY NORTHWEST OF A LINE FROM TUPELO MISSISSIPPI TO GLENDORA
MISSISSIPPI. SEE THE LATEST FLASH FLOOD WATCH FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TUESDAY THROUGH
WEDNESDAY MORNING OVER THE ARKANSAS AND MISSISSIPPI DELTA AS WELL
AS SOUTHWEST TENNESSEE. IN THE MODERATE RISK AREA...AN ENHANCED
RISK OF STRONG AND LONG TRACKED TORNADOES IS POSSIBLE...ESPECIALLY
TUESDAY EVENING...ALONG WITH DAMAGING WIND AND LARGE HAIL. A
SLIGHT RISK FOR SEVERE WEATHER EXISTS ACROSS THE REMAINDER OF THE
MIDSOUTH.

ON WEDNESDAY...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS
EAST OF THE MISSISSIPPI RIVER. THE REMAINDER OF THE MIDSOUTH IS
UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY.
THERE MAY BE AN ENHANCED RISK OF LONG TRACKED STRONG TORNADOES...
PARTICULARLY DURING THE MORNING FOR AREAS EAST OF THE MISSISSIPPI
RIVER.

MULTIPLE ROUNDS OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY WILL BRING
SEVERAL INCHES OF RAIN TO THE MIDSOUTH RESULTING IN THE THREAT
FOR SIGNIFICANT FLASH FLOODING. A FLASH FLOOD WATCH CONTINUES THROUGH
WEDNESDAY AFTERNOON. CONSULT THE FLASH FLOOD WATCH FOR DETAILS.

AREA RIVERS WILL RISE THROUGH NEXT WEEK...AND SIGNIFICANT...
POSSIBLY RECORD BREAKING RIVER FLOODING IS POSSIBLE ON THE
MISSISSIPPI BY LATE NEXT WEEK AS RUN OFF FROM HEAVY RAINFALL
UPSTREAM BEGINS TO WORK ITS WAY SOUTH.

STRONG NON THUNDERSTORM WINDS WILL LIKELY OCCUR BEHIND THE EXITING
STORMS ON WEDNESDAY. WIND ADVISORIES WILL LIKELY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FROM TODAY THROUGH WEDNESDAY.

PWB

In the hours before

Special weather statement, Apr 25, 10:47 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1047 AM CDT MON APR 25 2011

TNZ002-019-020-048-050-051-251630-
CROCKETT TN-LAUDERDALE TN-GIBSON TN-OBION TN-HAYWOOD TN-DYER TN-
1047 AM CDT MON APR 25 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 AM CDT FOR...

  CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  EASTERN DYER COUNTY IN NORTHWEST TENNESSEE...
  WESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTH CENTRAL OBION COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER RIPLEY AT 1048 AM CDT...MOVING
NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CROCKETT...DYER...GIBSON...HAYWOOD...LAUDERDALE AND OBION
COUNTIES...INCLUDING LOCATIONS NEAR DYERSBURG...RIPLEY AND TRENTON...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES CHISHOLM LAKE.

&&

LAT...LON 3631 8925 3608 8883 3592 8890 3579 8904
      3559 8943 3576 8970
TIME...MOT...LOC 1548Z 214DEG 37KT 3576 8948
Special weather statement, Apr 25, 11:13 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1113 AM CDT MON APR 25 2011

ARZ017-018-026>028-035-036-MOZ113-TNZ049-251645-
CROSS AR-CRAIGHEAD AR-MISSISSIPPI AR-CRITTENDEN AR-POINSETT AR-
GREENE AR-LAWRENCE AR-DUNKLIN MO-TIPTON TN-
1113 AM CDT MON APR 25 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1145 AM CDT FOR...

  CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  EXTREME NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
  MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  POINSETT COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  WEST CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 4 MILES NORTHEAST OF EGYPT TO
6 MILES EAST OF CHERRY VALLEY AT 1113 AM CDT...MOVING EAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRAIGHEAD...CRITTENDEN...CROSS...DUNKLIN...GREENE...
LAWRENCE...MISSISSIPPI...POINSETT AND TIPTON COUNTIES...INCLUDING
LOCATIONS NEAR BAY...BONO...BROOKLAND...CARAWAY...HARRISBURG...
JONESBORO...KEISER...LAKE CITY...LAKE FRIERSON STATE PARK...
LEACHVILLE...LEPANTO...MANILA...MARKED TREE...MONETTE...OSCEOLA...
TRUMANN...TYRONZA AND WILSON...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE.

&&

LAT...LON 3596 9109 3605 8997 3543 8996 3540 9086
      3586 9105 3588 9104 3588 9106
TIME...MOT...LOC 1613Z 264DEG 53KT 3592 9081 3543 9056
Special weather statement, Apr 25, 11:37 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1137 AM CDT MON APR 25 2011

ARZ035-036-048-049-058-MSZ001-007-008-010-011-TNZ088-251715-
CROSS AR-PHILLIPS AR-LEE AR-ST. FRANCIS AR-CRITTENDEN AR-DE SOTO MS-
TUNICA MS-TATE MS-COAHOMA MS-QUITMAN MS-SHELBY TN-
1137 AM CDT MON APR 25 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1215 PM CDT FOR...

  SOUTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  EASTERN LEE COUNTY IN EASTERN ARKANSAS...
  PHILLIPS COUNTY IN EASTERN ARKANSAS...
  EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 5 MILES SOUTHWEST OF JENNETTE
TO 5 MILES SOUTH OF CRUMROD AT 1137 AM CDT...MOVING SOUTHEAST AT 30
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN COAHOMA...CRITTENDEN...CROSS...DESOTO...LEE...PHILLIPS...
QUITMAN...SHELBY...ST. FRANCIS...TATE AND TUNICA COUNTIES...INCLUDING
LOCATIONS NEAR CLARKSDALE...ELAINE...HELENA...HORN LAKE...HUGHES...
MARIANNA...ST FRANCIS NATIONAL PARK AND WEST HELENA...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES
BEAVERDAM LAKE...DESOTO LAKE...FLOWER LAKE...HORN LAKE...HORSESHOE
LAKE...LAKE MCKELLAR...MIDWAY LAKE...MOON LAKE...OLD TOWN LAKE...
ROBCO LAKE AND TUNICA LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3520 9057 3511 8995 3408 9043 3408 9045
      3404 9045 3398 9047 3398 9065 3412 9067
      3412 9109
TIME...MOT...LOC 1637Z 311DEG 24KT 3510 9044 3407 9099
Special weather statement, Apr 25, 11:41 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1141 AM CDT MON APR 25 2011

ARZ018-026>028-035-036-MOZ113-115-TNZ048-049-088-251730-
CROSS AR-CRAIGHEAD AR-MISSISSIPPI AR-CRITTENDEN AR-POINSETT AR-
GREENE AR-DUNKLIN MO-PEMISCOT MO-LAUDERDALE TN-SHELBY TN-TIPTON TN-
1141 AM CDT MON APR 25 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1230 PM CDT FOR...

  EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  EASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS...
  MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
  WESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM CARDWELL TO 3 MILES WEST OF
CRAWFORDSVILLE AT 1141 AM CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRAIGHEAD...CRITTENDEN...CROSS...DUNKLIN...GREENE...
LAUDERDALE...MISSISSIPPI...PEMISCOT...POINSETT...SHELBY AND TIPTON
COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...CARAWAY...EARLE...
FORT PILLOW STATE PARK...GOSNELL...HAYTI...KEISER...LAKE CITY...
LEACHVILLE...LEPANTO...LUXORA...MANILA...MARION...MARKED TREE...
MEEMAN SHELBY FOREST STATE PARK...MIDTOWN MEMPHIS...MILLINGTON...
MONETTE...OSCEOLA...PARKIN...SENATH...STEELE...TYRONZA...WEST MEMPHIS
AND WILSON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BIG LAKE...BRANDYWINE LAKE...CORONEE
LAKE...LAKE MCKELLAR...THE CHUTE AND WAPANOCCA LAKE.

&&

LAT...LON 3636 8964 3625 8966 3625 8970 3622 8967
      3505 8992 3513 9040 3514 9040 3515 9058
      3611 9040
TIME...MOT...LOC 1641Z 244DEG 38KT 3607 9028 3523 9037
Special weather statement, Apr 25, 12:06 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1206 PM CDT MON APR 25 2011

MSZ001-002-007-008-010>012-020-TNZ088-089-251800-
DE SOTO MS-MARSHALL MS-TUNICA MS-TATE MS-PANOLA MS-COAHOMA MS-
QUITMAN MS-TALLAHATCHIE MS-FAYETTE TN-SHELBY TN-
1206 PM CDT MON APR 25 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 100 PM CDT FOR...

  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 11 MILES NORTHWEST OF MEEMAN
SHELBY FOREST STATE PARK TO 6 MILES SOUTH OF SHERARD AT 1206 PM
CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN COAHOMA...DESOTO...FAYETTE...MARSHALL...PANOLA...QUITMAN...
SHELBY...TALLAHATCHIE...TATE AND TUNICA COUNTIES...INCLUDING
LOCATIONS NEAR BARTLETT...BATESVILLE...CHARLESTON...CLARKSDALE...
COLLIERVILLE...CORDOVA...GERMANTOWN...HERNANDO...HORN LAKE...MEEMAN
SHELBY FOREST STATE PARK...MIDTOWN MEMPHIS...MILLINGTON...OLIVE
BRANCH...SENATOBIA AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ARKABUTLA LAKE...GRASSY
LAKE...HORN LAKE...HORSESHOE LAKE...LAKE MCKELLAR...MOON LAKE AND
ROBCO LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3390 9045 3412 9067 3412 9085 3413 9086
      3443 9058 3469 9055 3451 9054 3443 9040
      3452 9020 3486 9020 3475 9052 3480 9054
      3488 9033 3489 9045 3489 9028 3505 9029
      3514 9007 3541 9006 3540 8938 3390 9006
TIME...MOT...LOC 1706Z 270DEG 27KT 3542 9019 3413 9071
Special weather statement, Apr 25, 12:09 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1209 PM CDT MON APR 25 2011

MOZ115-TNZ001-002-019-020-048>051-251815-
PEMISCOT MO-CROCKETT TN-LAUDERDALE TN-GIBSON TN-LAKE TN-OBION TN-
HAYWOOD TN-DYER TN-TIPTON TN-
1209 PM CDT MON APR 25 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 PM CDT FOR...

  WESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  DYER COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
  WESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM DEERING TO 19 MILES WEST OF
MUNFORD AT 1209 PM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CROCKETT...DYER...GIBSON...HAYWOOD...LAKE...LAUDERDALE...
OBION...PEMISCOT AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR
CARUTHERSVILLE...COVINGTON...DYERSBURG...FORT PILLOW STATE PARK...
HAYTI...RIPLEY AND STEELE...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM LAKE...OPEN LAKE AND
SUNK LAKE.

&&

LAT...LON 3636 8905 3540 8932 3542 9005 3538 9016
      3539 9017 3548 9008 3542 9007 3545 9000
      3555 9004 3553 8993 3560 8996 3564 8985
      3573 8995 3584 8969 3588 8977 3592 8974
      3590 8964 3600 8972 3600 8996 3631 8996
TIME...MOT...LOC 1709Z 267DEG 31KT 3623 8987 3539 9011

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 10:39 AM CDTSpecial Weather StatementMEGCoahoma51 min
Apr 25, 11:37 AM CDTSpecial Weather StatementMEGCoahoma, Tunica38 min
Apr 25, 12:06 PM CDTSpecial Weather StatementMEGCoahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate54 min
Apr 25, 12:30 PM CDTTornado WarningMEGBenton, DeSoto, Marshall45 min
Apr 25, 1:27 PM CDTRiver Flood WarningMEGTate, Tunica6 days
Apr 25, 1:27 PM CDTRiver Flood WarningMEGTallahatchie9 days
Apr 25, 1:27 PM CDTRiver Flood WarningMEGTallahatchie9 days
Apr 25, 1:27 PM CDTRiver Flood WarningMEGLafayette, Marshall, Union4 days
Apr 25, 1:27 PM CDTRiver Flood WarningMEGLee67 hr
Apr 25, 1:27 PM CDTRiver Flood WarningMEGMonroe7 days
Apr 25, 1:27 PM CDTRiver Flood WarningMEGMonroe6 days
Apr 25, 10:47 AM CDTSpecial Weather StatementMEGCrockett, Dyer, Gibson, Lauderdale43 min
Apr 25, 11:41 AM CDTSpecial Weather StatementMEGShelby49 min
Apr 25, 12:09 PM CDTSpecial Weather StatementMEGDyer, Haywood, Lake, Lauderdale, Tipton66 min
Apr 25, 12:24 PM CDTSevere Thunderstorm WarningMEGFayette, Haywood, Shelby, Tipton51 min
Apr 25, 12:56 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Shelby49 min
Apr 25, 12:59 PM CDTTornado WarningMEGFayette, Hardeman, Haywood, Madison, Shelby46 min
Apr 25, 1:27 PM CDTRiver Flood WarningMEGObion, Weakley3 days
Apr 25, 1:27 PM CDTRiver Flood WarningMEGDyer, Gibson, Obion17 days
Apr 25, 1:27 PM CDTRiver Flood WarningMEGDyer19 days
Apr 25, 1:27 PM CDTRiver Flood WarningMEGMadison10 days
Apr 25, 1:27 PM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale18 days
Apr 25, 1:27 PM CDTRiver Flood WarningMEGShelby5 days
Apr 25, 1:27 PM CDTRiver Flood WarningMEGFayette, Shelby4 days
Apr 25, 1:27 PM CDTRiver Flood WarningMEGDyer18 days
Apr 25, 1:27 PM CDTRiver Flood WarningMEGHardeman8 days
Apr 25, 1:27 PM CDTRiver Flood WarningMEGLauderdale, Tipton45 hr
Apr 25, 1:27 PM CDTRiver Flood WarningMEGFayette, Shelby4 days
Apr 25, 1:34 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Crockett, Dyer, Gibson, Hardeman and 3 more41 min
Apr 25, 1:41 PM CDTTornado WarningMEGCarroll, Crockett, Gibson, Haywood, Madison, Weakley49 min
Apr 25, 1:44 PM CDTRiver Flood AdvisoryMEGHardin15 days
Apr 25, 1:44 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Haywood, McNairy, Madison46 min
Apr 25, 2:11 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Decatur, Gibson, Hardeman, Hardin and 5 more49 min
Apr 25, 2:36 PM CDTSevere Thunderstorm WarningMEGCarroll, Henry, Weakley39 min
Apr 25, 2:47 PM CDTTornado WarningMEGCarroll, Henry, Weakley43 min
Apr 24, 8:05 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Randolph40 min
Apr 24, 8:38 PM CDTSevere Thunderstorm WarningMEGClay37 min
Apr 24, 8:40 PM CDTSevere Thunderstorm WarningMEGRandolph50 min
Apr 24, 8:59 PM CDTFlash Flood WarningMEGClay, Greene, Lawrence, Randolph6 hr
Apr 24, 9:11 PM CDTTornado WarningMEGRandolph34 min
Apr 24, 9:40 PM CDTSevere Thunderstorm WarningMEGClay, Randolph37 min
Apr 24, 10:37 PM CDTSpecial Weather StatementMEGCraighead, Mississippi, Poinsett38 min
Apr 24, 10:42 PM CDTSpecial Weather StatementMEGClay, Greene33 min
Apr 24, 11:27 PM CDTFlash Flood WarningMEGClay3 hr
Apr 25, 10:12 AM CDTFlash Flood WarningMEGClay, Craighead, Greene, Lawrence, Mississippi, Randolph3 hr
Apr 25, 11:13 AM CDTSpecial Weather StatementMEGCraighead, Mississippi, Poinsett32 min
Apr 25, 3:23 PM CDTFlash Flood WarningMEGClay6 hr
Apr 25, 4:27 PM CDTTornado WarningMEGRandolph48 min
Apr 25, 4:50 PM CDTTornado WarningMEGLawrence, Randolph40 min
Apr 25, 4:59 PM CDTFlash Flood WarningMEGClay, Greene, Lawrence, Randolph7 hr
Apr 25, 5:25 PM CDTTornado WarningMEGClay, Lawrence, Randolph50 min
Apr 25, 6:14 PM CDTSevere Thunderstorm WarningMEGClay, Lawrence, Randolph46 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Tennessee, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.